Georgia, 2018

Flash Flood and Damaging Winds in Georgia, June 1, 2018

June 1, 2018 · NWS FFC · 24 events in 22 counties and zones

A series of fast moving upper-level short waves moving southeast out of the Ohio Valley brought two distinct rounds of thunderstorms into north Georgia, spreading south into portions of central Georgia. Numerous reports of damaging thunderstorm winds were received with isolated reports of flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.1 million
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A series of fast moving upper-level short waves moving southeast out of the Ohio Valley brought two distinct rounds of thunderstorms into north Georgia, spreading south into portions of central Georgia. Numerous reports of damaging thunderstorm winds were received with isolated reports of flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 31, 9:32 PM EST, 2 hours 53 minutes earlier.

Area forecast discussion, May 31, 9:32 PM EST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1032 PM EDT Thu May 31 2018

.UPDATE...
Raised PoPs across far north Georgia over the next several hours
to account for the complex of thunderstorms that has developed
across southern Tennessee and along the TN/GA border. Models did
not have a handle on the development of this activity, and hi-res
model data still does not represent current trends well. Generally
expect most of this activity to remain in the northern counties
over the next few hours. Precip trends will be monitored,
particularly over northeast Georgia where very heavy rainfall
amounts have occurred over the past several days, and any
additional heavy rainfall would exacerbate flooding issues.

RW

&&

.PREV DISCUSSION... /Issued 743 PM EDT Thu May 31 2018/

PREV DISCUSSION... /Issued 258 PM EDT Thu May 31 2018/

SHORT TERM /Tonight through Friday Night/...
Diurnal convection continues this afternoon, and already seeing
high rainfall amounts associated with cells that remain/back-build
over the same area. More organized convection developing north of
the GA/TN border is expected to drop into the northern zones over
the next hour or so. These storms are producing significant
lightning, small hail and heavy rainfall. Hi-Res short term models
suggest that this complex of storms will drop into the northern
metro Atlanta area, but may begin weakening/dissipating as daytime
heating shuts off. Have kept likely pops over the northern
portions of the state through early evening to capture best
chances.

Friday looks to be a near-repeat of today as outflow boundary from
TN triggers organized convection over the northern portions of the
state. Unfortunately this could once again drench areas that are
already saturated. Timing still continues to be a concern, with
the models solutions vastly different in timing into the state (on
the order of hours). Model instability is higher than today, and
at this time SPC has a Marginal Risk of severe storms over all of
north Georgia - north of a line from Carrollton to Washington.

Have generally used a guidance blend for temperatures and
dewpoints, which has been a good overall performer the last
several days. Expect a gradual warming trend to continue as cloud
scattering late in the morning/early afternoon will allow for
better insolation.

Although widespread flash flooding is not anticipating, and there
is no Flash Flood Watch in effect, isolated areas where
training/redevelopment occurs could result in pockets of
extremely heavy rainfall.

31

LONG TERM /Saturday through Thursday/...

Not much change to the long term portion which looks to be in
good standing. Modified pops slightly on Sat afternoon to account
for altered timing on strong shortwave. Otherwise, just loaded in
new guidance for temps without any additional changes to the
extended pops.

Deese

/Issued 416 AM EDT Thu May 31 2018/

A fairly typical summertime airmass will be in place to
start the long term with plenty of moisture and instability
to allow for showers and thunderstorms across the area.
A short wave will be moving across the area Friday night and
Saturday in the NNW flow aloft to help aid the potential for
convective activity. This will favor N and W GA with the
highest pops Friday night, most so in the evening, and favor
central and portions of N GA on Saturday.

Another short wave is expected later Saturday night and Sunday
along with a weak cold front and a flare up of scattered to
numerous showers and storms is expected on Sunday.

The good news is the front moves through the area bringing
enough dry air with it to end precip chances for Monday and
Tuesday. There could be enough moisture return to central GA on
Wednesday for a slight chance of showers and thunderstorms.
Area rainfall potential Friday night through Sunday will be
considerably lower than the past several days as the convection
will be more hit and miss than widespread.

For the most part, temperatures will run above normal until the
front passes late Sunday and Sunday night, thee around normal
Monday through Wednesday.

BDL

AVIATION...
00Z Update...
Lingering convection this evening has affected AHN while largely
avoiding ATL area TAF sites. There is some potential for isolated
TSRA to develop along outflow boundaries in ATL vicinity through
01-02z before potential quickly wanes. Otherwise, the possibility
for MVFR/IFR ceilings remains early Friday morning before quickly
improving by mid-morning, though confidence remains medium on this
development. TSRA chances again increase Friday afternoon,
especially in the 20-00z time frame. Winds will remain on the west
side 5-8kts.

//ATL Confidence...00Z Update...
Low to medium confidence on evening convection and morning
ceilings.
High confidence on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  89  70  89 /  90  40  40  30
Atlanta         72  87  72  88 /  10  40  40  30
Blairsville     66  83  63  84 /  30  60  50  30
Cartersville    70  87  69  88 /  20  60  50  30
Columbus        73  90  74  90 /  30  30  40  30
Gainesville     70  86  70  87 /  30  50  40  30
Macon           72  91  73  90 /  30  30  40  30
Rome            70  87  69  89 /  20  60  50  30
Peachtree City  71  88  71  89 /  10  40  40  30
Vidalia         73  91  74  90 /  30  30  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
AVIATION...RW
Hazardous weather outlook, May 31, 8:58 PM EST, 3 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
958 PM EDT Thu May 31 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020200-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
958 PM EDT Thu May 31 2018

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Tonight...

Scattered showers and thunderstorms can be expected across the
area tonight. A few storms could be strong to severe with the
main hazards being strong gusty winds, frequent lightning and
locally heavy rainfall. The most likely location for any severe
storms will be north of Atlanta and Athens.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered to numerous thunderstorms can be expected Friday
through Sunday, most so in the afternoon and evening. A few of
these storms could be strong with gusty winds, frequent
lightning and locally heavy rainfall.

No hazardous weather is expected Monday and Tuesday.
There will be a slight chance of thunderstorms over portions
of central Georgia on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but spotters
are encouraged to submit reports of any severe weather and flooding
through the web by going to weather.gov/atlanta

In the hours before

Special weather statement, May 31, 10:11 PM EST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1111 PM EDT THU MAY 31 2018

GAZ001>003-010345-
Catoosa GA-Walker GA-Dade GA-
1111 PM EDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA...WALKER AND NORTHEASTERN
DADE COUNTIES UNTIL 1145 PM EDT...

At 1110 PM EDT...a strong thunderstorm was over Chickamauga, or 10
miles east of Trenton...moving east at 30 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Ringgold, Fort Oglethorpe, Chickamauga, Noble, Indian Springs, Wood
Station, Graysville, Blue Spring, Fairview, Boynton, Beaumont,
Chattanooga  Valley, Cooper Heights, Rock Spring and Apison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3499 8504 3486 8503 3486 8506 3482 8506
      3482 8511 3481 8511 3481 8512 3482 8513
      3477 8514 3474 8516 3477 8542 3495 8543
      3499 8513
TIME...MOT...LOC 0310Z 268DEG 26KT 3486 8532

HAIL...0.75IN
WIND...50MPH
Special weather statement, May 31, 10:47 PM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1147 PM EDT THU MAY 31 2018

GAZ023-025-034-035-010430-
Hall GA-Jackson GA-Barrow GA-Gwinnett GA-
1147 PM EDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALL...JACKSON...BARROW
AND NORTHEASTERN GWINNETT COUNTIES UNTIL 1230 AM EDT...

At 1147 PM EDT...a strong thunderstorm was over Braselton, or 8 miles
west of Jefferson...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Gainesville, Winder, Jefferson, Commerce, Sugar Hill, Buford,
Braselton, Auburn, Flowery Branch, Oakwood, Statham, Arcade,
Hoschton, Pendergrass, Talmo, Rest Haven, Candler, Chateau Elan, Road
Atlanta-Lanier Speedway and Peach State Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3418 8343 3403 8349 3396 8361 3411 8407
      3427 8392
TIME...MOT...LOC 0347Z 290DEG 13KT 3413 8372

HAIL...0.25IN
WIND...40MPH
Special weather statement, May 31, 11:12 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1212 AM EDT FRI JUN 1 2018

GAZ007-013>015-021-010445-
Gilmer GA-Dawson GA-Cherokee GA-Pickens GA-Lumpkin GA-
1212 AM EDT FRI JUN 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...WESTERN
DAWSON...NORTHEASTERN CHEROKEE...PICKENS AND WESTERN LUMPKIN COUNTIES
UNTIL 1245 AM EDT...

At 1212 AM EDT...a strong thunderstorm was over Talking Rock, or near
Jasper...moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Jasper, Ball Ground, Nelson, Talking Rock, Amicalola Falls State
Park, Sequoyah Lake, Talona, Marblehill, Fausett Lake, Len Foote Hike
Inn, Blaine, Lake Tamarack, Hollis Lathem Reservoir, Tate, Reavis
Mountain, Hinton and Cartecay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3461 8419 3460 8419 3461 8418 3461 8415
      3427 8428 3447 8463 3464 8454
TIME...MOT...LOC 0412Z 294DEG 15KT 3453 8451

HAIL...0.25IN
WIND...40MPH
Special weather statement, May 31, 11:16 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1216 AM EDT FRI JUN 1 2018

GAZ013-020-021-010500-
Cherokee GA-Bartow GA-Pickens GA-
1216 AM EDT FRI JUN 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE...
NORTHEASTERN BARTOW AND SOUTHWESTERN PICKENS COUNTIES UNTIL 100 AM
EDT...

At 1216 AM EDT...a strong thunderstorm was over Funkhouser, or 13
miles northwest of Canton...moving southeast at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Canton, Ball Ground, Waleska, Lake Arrowhead, Salacoa Valley, Pine
Log, Talmadge, Funkhouser and Sutallee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3432 8436 3418 8456 3434 8476 3442 8467
      3441 8465 3443 8465 3446 8462
TIME...MOT...LOC 0416Z 295DEG 6KT 3437 8466

HAIL...0.25IN
WIND...40MPH
Special weather statement, May 31, 11:36 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1236 AM EDT FRI JUN 1 2018

GAZ014-015-022>024-034-010515-
Banks GA-Hall GA-Dawson GA-Forsyth GA-Gwinnett GA-Lumpkin GA-
1236 AM EDT FRI JUN 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANKS...HALL...
SOUTHEASTERN DAWSON...EASTERN FORSYTH...NORTHEASTERN GWINNETT AND
SOUTHEASTERN LUMPKIN COUNTIES UNTIL 115 AM EDT...

At 1235 AM EDT...a strong thunderstorm was over Oscarville, or 9
miles west of Gainesville...moving southeast at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Gainesville, Cumming, Sugar Hill, Buford, Braselton, Flowery Branch,
Oakwood, Lula, Clermont, Gillsville, Rest Haven, Dougherty, Candler,
Buford Dam-Lake Lanier Parks, Coal Mountain, Aqualand Park,
Chestatee, Murrayville, Chestnut Mountain and Oscarville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3449 8366 3435 8363 3416 8377 3413 8382
      3408 8383 3405 8386 3411 8415 3445 8408
      3451 8369 3450 8367
TIME...MOT...LOC 0435Z 295DEG 6KT 3425 8398

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 1, 12:10 AM EST, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
110 AM EDT FRI JUN 1 2018

GAZ025-035>037-047-010545-
Jackson GA-Walton GA-Barrow GA-Clarke GA-Oconee GA-
110 AM EDT FRI JUN 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON...NORTHEASTERN
WALTON...BARROW...CLARKE AND NORTHERN OCONEE COUNTIES UNTIL 145 AM
EDT...

At 110 AM EDT...a strong thunderstorm was over Statham, or near
Winder...moving southeast at 25 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Winder, Jefferson, Watkinsville, Athens, Braselton, Auburn, Statham,
Arcade, Hoschton, Bogart, North High Shoals, Bethlehem, Pendergrass,
Bishop, Talmo, Whitehall, Athens-Clarke County, Westgate Park, Fort
Yargo State Park and Beechwood Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3395 8328 3394 8327 3390 8324 3379 8347
      3380 8348 3382 8351 3376 8355 3405 8384
      3419 8373
TIME...MOT...LOC 0510Z 314DEG 21KT 3396 8361

HAIL...0.25IN
WIND...40MPH

The radar

The Atlanta radar (KFFC), 110 km away, was scanning. The volume nearest the first event began at 05:25 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Flash Flood, Hall

When
June 1, 12:25 AM EST to 3:00 AM EST
Where
Hall County, 1.11 mi NE of Flowery Branch
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.189, -83.914

Emergency Manager reported that a portion of Cantrell Road was washed out as a result of flash flooding. Radar estimates indicate that three to four inches of rain fell over the local area.

Thunderstorm Wind, Chattooga

When
June 1, 1:25 PM EST to 1:30 PM EST
Where
Chattooga County, 0.26 mi W of Storys
Measured
45 kt (52 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.419, -85.255

The Chattooga County Emergency Manager reported a tree blown down along Storey Mill Road near Silver Hill. An additional tree was reported down along Oak Hill-Alpine Road near the Alabama state line.

Thunderstorm Wind, Gordon

When
June 1, 1:25 PM EST to 1:40 PM EST
Where
Gordon County, 1.81 mi NW of Craneeater to 1.91 mi S of Wheeler
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
34.599, -85.042

The Gordon County Emergency Manager reported multiple trees blown down from Sugar Valley Road in the Sugar Valley area to around the intersection of Highway 225 and Corinth Road around Resaca to Red Bud Road east of Red Bud.

Thunderstorm Wind, Gwinnett

When
June 1, 1:43 PM EST to 1:58 PM EST
Where
Gwinnett County, 0.54 mi ENE of Lilburn to 1.17 mi NNW of Snellville
Measured
78 kt (90 mph) estimated gust
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
33.883, -84.121

A National Weather Service survey determined that a strong downburst with maximum winds up to 90 mph swept across central and south Gwinnett County from the Lilburn area to Snellville. Damage was found along a path approximately 6 miles long and 2 miles wide. Hundreds of trees and numerous power lines and power poles were blown down along this path. In total, 38 homes were damaged, including 12 with major damage and 2 that were destroyed. Most of the damage to structures, and much of the damage to power lines, was due to falling trees. Several vehicles were also damaged by falling trees. The worst damage was concentrated in the Killian Hill Manor subdivision along Hale Drive SW and along Cedar Wood Drive SW at the onset of the downburst. No injuries were reported.

Thunderstorm Wind, Floyd

When
June 1, 1:54 PM EST to 1:58 PM EST
Where
Floyd County, 0.44 mi ESE of Rosemont Park to 0.87 mi E of Rosemont Park
Measured
45 kt (52 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.227, -85.173

The Floyd County Emergency Manager power lines blown down in southern portions of Rome from Cedar Avenue SW to East 18th Street which caused a structure fire.

Thunderstorm Wind, Haralson

When
June 1, 2:20 PM EST to 2:30 PM EST
Where
Haralson County, 2.05 mi WSW of Little Creek to 1.28 mi SW of Latham
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
33.871, -85.334

The Haralson County 911 center reported at least a dozen trees blown down across the northern end of the county, including along Bethlehem Church Road near the Bethlehem Baptist Church.

Thunderstorm Wind, Pickens

When
June 1, 2:20 PM EST to 2:30 PM EST
Where
Pickens County, 1.66 mi N of Ruden to 0.55 mi NNE of Holcomb
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
34.494, -84.432

The Pickens County Emergency Manager reported trees blown down across the eastern half of the county from Hunters Ridge Road northwest of Jasper to around the intersection of Steve Tate Road and Cove Road east of Marble Hill.

Thunderstorm Wind, Bartow

When
June 1, 2:20 PM EST to 2:25 PM EST
Where
Bartow County, 0.68 mi S of Cartersville
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
34.160, -84.799

The Bartow County 911 center reported a tree blown down onto a power line along Bartow Street in Cartersville.

Thunderstorm Wind, Cherokee

When
June 1, 2:35 PM EST to 2:50 PM EST
Where
Cherokee County, 0.34 mi NW of South Canton to 1.64 mi E of Woodstock
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.224, -84.484

The Cherokee County Emergency Manager reported trees and power lines blown down from around exit 16 on I-575 near Canton to east of Woodstock along Neese Road.

Thunderstorm Wind, Douglas

When
June 1, 2:55 PM EST to 3:05 PM EST
Where
Douglas County, 0.46 mi N of Douglasville
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.757, -84.751

The Douglas County Emergency Manager reported power lines blown down at the intersection of Thompson Street and Lincoln Street.

Thunderstorm Wind, Oconee

When
June 1, 2:58 PM EST to 3:20 PM EST
Where
Oconee County, 1.11 mi ENE of Elder to 0.8 mi S of Ben Dowdy
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
33.776, -83.312

The Oconee County Emergency Manager reported trees blown down across the county from Hog Mountain Road south of Bogart to Hardin Hill Road and Colham Ferry Road in Watkinsville and Antioch Church Road east of Elder.

Thunderstorm Wind, Forsyth

When
June 1, 3:05 PM EST to 3:10 PM EST
Where
Forsyth County, 1.27 mi NNE of Dunn
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.248, -84.114

The Forsyth County Emergency Manager reported trees blown down in the vicinity of Mountain Road and Dahlonega Highway.

Thunderstorm Wind, Hall

When
June 1, 3:10 PM EST to 3:30 PM EST
Where
Hall County, 2.54 mi W of Oakwood to 1.56 mi E of Blackshear Place
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.226, -83.924

Several trees reported down between Flowery Branch and Oakwood, extending east along Poplar Springs Road.

Thunderstorm Wind, Fulton

When
June 1, 3:20 PM EST to 3:35 PM EST
Where
Fulton County, 3.12 mi E of Bolton to 1.82 mi N of Atlanta
Measured
50 kt (58 mph) estimated gust
Property damage
$500,000
Reported by
Broadcast Media
Coordinates
33.818, -84.416

The local broadcast media reported that a large tree was blown down onto a house on Woodley Drive in the Memorial Park area of northwest Atlanta. The tree crashed completely through the center of the home causing extensive damage. A tree was blown down onto Deering Road NW in the Brookwood area. The tree struck one car causing significant damage to the vehicle. No injuries were reported in either incident.

Thunderstorm Wind, Hall

When
June 1, 3:25 PM EST to 3:40 PM EST
Where
Hall County, 1.15 mi E of Gnesville Cotton Mil to 1.82 mi WNW of Gillsville
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
34.318, -83.830

The Hall County Emergency Manager reported multiple trees blown down in the Gainesville area, east toward to Gillsville. One tree damaged a house on Lucille Lane in Gainesville, no injuries were reported.

Thunderstorm Wind, Heard

When
June 1, 3:29 PM EST to 3:35 PM EST
Where
Heard County, 1.67 mi NE of Franklin
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
33.295, -85.078

The Heard County 911 center reported a tree blown down on Highway 34 near Ebenezer Road.

Thunderstorm Wind, Oglethorpe

When
June 1, 3:30 PM EST to 3:50 PM EST
Where
Oglethorpe County, 1.54 mi NNE of Hogan to 0.72 mi NNE of Crawford
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
33.851, -83.042

The Oglethorpe County Emergency Manager reported numerous trees blown down across the county.

Thunderstorm Wind, Fayette

When
June 1, 3:42 PM EST to 3:50 PM EST
Where
Fayette County, 1.94 mi NNW of Starrs Mill
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
33.357, -84.529

A National Weather Service employee reported a tree blown down across a golf cart path at Holly Grove Church Road.

Thunderstorm Wind, Coweta

When
June 1, 3:45 PM EST to 4:15 PM EST
Where
Coweta County, 2.78 mi S of Handy to 3.16 mi E of Thomas Xrds
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
State Official
Coordinates
33.340, -84.972

The Coweta County Emergency Manager reported numerous trees and power lines blown down across the county from the Powers Crossroads and Welcome areas across Newnan and Moreland to the Sharpsburg and Senoia areas.

Thunderstorm Wind, Wilkes

When
June 1, 3:50 PM EST to 4:25 PM EST
Where
Wilkes County, 0.92 mi WSW of Prather to 2.3 mi SSE of Porters
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
33.825, -82.915

The Wilkes County Emergency Manager reported several trees and power lines blown down across the county from the Rayle and Tignall areas across Washington to near Aonia.

Thunderstorm Wind, Jasper

When
June 1, 3:55 PM EST to 4:05 PM EST
Where
Jasper County, 2.69 mi NNW of McEnheneys Crossroads
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.265, -83.770

A tree was blown down along Clay Road.

Thunderstorm Wind, Jones

When
June 1, 4:40 PM EST to 4:45 PM EST
Where
Jones County, 2.88 mi E of Plentitude
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.962, -83.581

The Jones County Emergency Manager reported Power lines blown down at the intersection of Graham Road and Highway 11.

Thunderstorm Wind, Upson

When
June 1, 4:45 PM EST to 5:00 PM EST
Where
Upson County, 1.24 mi NE of Hannah Mill to 0.69 mi S of East Thomaston
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
32.941, -84.333

The Upson County Emergency Manager reported trees blown down across the northern part of the county from the Hannahs Mill area along Franklindale Road to Thomaston.

Thunderstorm Wind, Baldwin

When
June 1, 5:15 PM EST to 5:35 PM EST
Where
Baldwin County, 4.78 mi N of Browns Crossing to 1.61 mi SE of Montpelier
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
33.119, -83.370

The Baldwin County Emergency Manager reported several trees blown down across the county.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2018Every state in 2018This day in weather historyWarnings in Georgia, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 771171, 763821, 763823, 763825, 763829, 763832, 763833, 763835, 763839, 763846, 763851, 763852, 768021, 763894, 763885, 763904, 763907, 763910, 763916, 763928, 763938, 763945, 763951, 763957.